Alert archive / Montana / Lake Wind Advisories in 2011
Lake Wind Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Mar 29, 2011, 2:10 PM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Mar 30, 2011, 6:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2011, 2:10 PM MDT (20:10 UTC)
- In effect from
- Mar 30, 2011, 6:00 AM MDT
- Expired
- Mar 30, 2011, 10:30 AM MDT
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004 WWUS75 KMSO 292010 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 210 PM MDT TUE MAR 29 2011 MTZ006-007-301200- /O.NEW.KMSO.WI.Y.0011.110330T1600Z-110331T0300Z/ BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 210 PM MDT TUE MAR 29 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. * IMPACTS/TIMING:SOUTHWEST WINDS WILL INCREASE BY MID WEDNESDAY MORNING ACROSS THE BUTTE AND BLACKFOOT REGIONS AND THE SAPPHIRE MOUNTAINS. WINDS WILL CONTINUE THROUGH THE DAY...DECREASING IN THE EVENING. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS WEDNESDAY. * WINDS:SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ007-301200- /O.NEW.KMSO.WI.Y.0011.110330T2100Z-110331T0300Z/ OROFINO/GRANGEVILLE REGION- 110 PM PDT TUE MAR 29 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR THE CAMAS PRAIRIE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE CAMAS PRAIRIE...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY. * IMPACTS/TIMING:AN INCREASED SURFACE PRESSURE GRADIENT AND STRONG MID LEVEL WINDS WILL CREATE STRONG SOUTH WINDS THROUGH THE CAMAS PRAIRIE WEDNESDAY AFTERNOON INTO THE EVENING. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG SOUTH WINDS. * WINDS:SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-301200- /O.NEW.KMSO.WI.Y.0011.110330T1800Z-110331T0300Z/ MISSOULA/BITTERROOT VALLEYS- 210 PM MDT TUE MAR 29 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR THE BITTERROOT VALLEY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE BITTERROOT VALLEY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. * IMPACTS/TIMING:AN INCREASED SURFACE PRESSURE GRADIENT WILL COMBINE WITH STRONG MID LEVEL WINDS AND RESULT IN VERY WINDY CONDITIONS ACROSS THE MISSOULA AND BITTERROOT VALLEYS WEDNESDAY AFTERNOON AND EVENING. THE FOOTHILLS ALONG THE BITTERROOT MOUNTAINS COULD SEE GUSTS TO 50 MPH IN THE EVENING. * WINDS:SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA VALLEY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-301200- /O.NEW.KMSO.LW.Y.0002.110330T1200Z-110331T0300Z/ FLATHEAD/MISSION VALLEYS- 210 PM MDT TUE MAR 29 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT WEDNESDAY FOR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY FOR FLATHEAD LAKE...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT WEDNESDAY. * IMPACTS/TIMING:INCREASED SOUTHWEST WINDS WILL RESULT IN CHOP ON THE LAKE THROUGH THE DAY WEDNESDAY. THE HIGHEST SWELLS ARE EXPECTED ACROSS THE MIDDLE AND EAST SHORES FROM LATE MORNING INTO THE EVENING. * WINDS:SOUTH-SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: WAVE HEIGHT FORECAST AVAILABLE IN WRKGPI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
2 follow-up statements
808 WWUS75 KMSO 300902 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 302 AM MDT WED MAR 30 2011 MTZ006-007-301800- /O.CON.KMSO.WI.Y.0011.110330T1600Z-110331T0300Z/ BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 302 AM MDT WED MAR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING:SOUTHWEST WINDS WILL INCREASE BY MID MORNING ACROSS THE BUTTE AND BLACKFOOT REGIONS AND THE SAPPHIRE MOUNTAINS. WINDS WILL CONTINUE THROUGH THE DAY... DECREASING IN THE EVENING. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS. * WINDS:SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS && $$ IDZ007-301800- /O.CON.KMSO.WI.Y.0011.110330T2100Z-110331T0300Z/ OROFINO/GRANGEVILLE REGION- 202 AM PDT WED MAR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR THE CAMAS PRAIRIE... A WIND ADVISORY FOR THE CAMAS PRAIRIE REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * IMPACTS/TIMING:AN INCREASED SURFACE PRESSURE GRADIENT AND STRONG MID LEVEL WINDS WILL CREATE STRONG SOUTH WINDS THROUGH THE CAMAS PRAIRIE THIS AFTERNOON INTO THIS EVENING. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG SOUTH WINDS. * WINDS:SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY && $$ MTZ005-301800- /O.CON.KMSO.WI.Y.0011.110330T1800Z-110331T0300Z/ MISSOULA/BITTERROOT VALLEYS- 302 AM MDT WED MAR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE BITTERROOT VALLEY... A WIND ADVISORY FOR THE BITTERROOT VALLEY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING:AN INCREASED SURFACE PRESSURE GRADIENT WILL COMBINE WITH STRONG MID LEVEL WINDS AND RESULT IN VERY WINDY CONDITIONS ACROSS THE MISSOULA AND BITTERROOT VALLEYS THIS AFTERNOON AND EVENING. THE FOOTHILLS ALONG THE BITTERROOT MOUNTAINS COULD SEE GUSTS TO 50 MPH. * WINDS:SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA && $$ MTZ003-301800- /O.CON.KMSO.LW.Y.0002.110330T1200Z-110331T0300Z/ FLATHEAD/MISSION VALLEYS- 302 AM MDT WED MAR 30 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... A LAKE WIND ADVISORY FOR FLATHEAD LAKE REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING:INCREASED SOUTHWEST WINDS WILL RESULT IN CHOP ON THE LAKE THROUGH THE DAY. THE HIGHEST SWELLS ARE EXPECTED ACROSS THE MIDDLE AND EAST SHORES FROM LATE MORNING INTO THE EVENING. * WINDS:SOUTH-SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...LOCALLY UP TO 5 FEET. && $$
817 WWUS75 KMSO 301630 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1030 AM MDT WED MAR 30 2011 MTZ003-310300- /O.CAN.KMSO.LW.Y.0002.000000T0000Z-110331T0300Z/ /O.NEW.KMSO.LW.Y.0003.110330T2000Z-110331T0300Z/ FLATHEAD/MISSION VALLEYS- 1030 AM MDT WED MAR 30 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY FOR FLATHEAD LAKE...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING:INCREASED SOUTHWEST WINDS WILL RESULT IN CHOP ON THE LAKE THROUGH THE DAY. THE HIGHEST SWELLS ARE EXPECTED ACROSS THE MIDDLE AND EAST SHORES FROM THIS AFTERNOON THROUGH THIS EVENING. * WINDS:SOUTH-SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...LOCALLY UP TO 5 FEET. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ IDZ007-310300- /O.EXT.KMSO.WI.Y.0011.110330T1800Z-110331T0300Z/ OROFINO/GRANGEVILLE REGION- 930 AM PDT WED MAR 30 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE CAMAS PRAIRIE... THE WIND ADVISORY FOR THE CAMAS PRAIRIE IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SOUTH WINDS THROUGH THE CAMAS PRAIRIE WILL INCREASE THROUGH THE LATE MORNING AND WILL LAST THROUGH THIS EVENING. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG SOUTH WINDS. * WINDS:SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY $$ MTZ005-310300- /O.EXT.KMSO.WI.Y.0011.110330T2000Z-110331T0300Z/ MISSOULA/BITTERROOT VALLEYS- 1030 AM MDT WED MAR 30 2011 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE BITTERROOT VALLEY... THE WIND ADVISORY FOR THE BITTERROOT VALLEY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING: WINDY CONDITIONS ARE EXPECTED TO BEGIN THIS AFTERNOON ACROSS THE MISSOULA AND BITTERROOT VALLEYS AND CONTINUE THROUGH THIS EVENING. * WINDS:SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$ MTZ006-007-310300- /O.CON.KMSO.WI.Y.0011.000000T0000Z-110331T0300Z/ BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 1030 AM MDT WED MAR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: SOUTHWEST WINDS WILL INTENSIFY ACROSS THE BUTTE AND BLACKFOOT REGIONS AND THE SAPPHIRE MOUNTAINS DURING TODAY. WINDS WILL DIMINISH IN THE EVENING. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. * WINDS:SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Mar 29, 3:48 AM MDT, 10 hours 22 minutes earlier.
Area forecast discussion, Mar 29, 3:48 AM MDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 348 AM MDT TUE MAR 29 2011 .DISCUSSION...A STRONG UPPER LEVEL JET WILL BE THE MAIN CONTRIBUTOR TO THE REGIONS WEATHER OVER THE NEXT FEW DAYS. THE FIRST OF TWO MAIN FEATURES EXPECTED TODAY THROUGH THURSDAY WILL BE PERSISTENT PRECIPITATION IN THE FORM OF RAIN IN THE VALLEYS AND SNOW AT MOUNTAIN PASS LEVEL. AS THE UPPER LEVEL JET STRETCHES ACROSS WESTERN MONTANA AND REMAINS HOVERING OVER THE AREA THROUGH THURSDAY NIGHT...IT WILL COMBINE WITH PLENTY OF AVAILABLE PACIFIC MOISTURE AND DELIVER A RATHER STEADY STREAM OF PRECIPITATION TO THE NORTHERN ROCKIES. SNOW MAY BECOME AN INCONVENIENCE TO THOSE TRAVELING OVER AREA MOUNTAIN PASSES...BUT THE MAJORITY OF SNOWFALL IS EXPECTED TO MELT ON ROADWAYS. THE SECOND FEATURE EXPECTED OVER THE NEXT SEVERAL DAYS WILL BE A NOTICEABLE INCREASE IN WINDS...PARTICULARLY WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. WHILE SOME BREEZY WINDS WILL BE PRESENT LATER TODAY...MUCH STRONGER WINDS ARE EXPECTED WEDNESDAY AFTERNOON. WINDS WILL SHIFT OUT OF THE WEST AND BEGIN TO INCREASE BY LATE IN THE DAY WEDNESDAY...BECOMING QUITE GUSTY DURING THE OVERNIGHT HOURS INTO THURSDAY MORNING. SOME GUSTS COULD REACH 30 TO 40 MPH DURING THIS TIME. CHOPPY CONDITIONS MAY ALSO RESULT ON FLATHEAD LAKE (WEDNESDAY AFTERNOON) AS A RESULT OF THE INCREASE IN WINDS. NORTHWEST FLOW WILL CONTINUE OVER THE NORTHERN ROCKIES FRIDAY...MAINTAINING SHOWER ACTIVITY AREA WIDE. THE MAIN FOCUS OF PRECIPITATION IS EXPECTED TO BE ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO...HOWEVER LIGHT SHOWERS WILL PERSIST ACROSS MUCH OF THE HIGHER TERRAIN. TEMPERATURES WILL CONTINUE TO WARM ASSOCIATED WITH HIGH PRESSURE BUILDING ALONG THE WEST COAST. THIS WILL LIKELY LEAD TO THE WARMEST TEMPERATURES OF THE WEEK BY FRIDAY AFTERNOON. FORECAST MODELS CONTINUE TO BRING A MOIST WEATHER SYSTEM AND COLD FRONT THROUGH WESTERN MONTANA AND NORTH CENTRAL IDAHO SATURDAY AND SATURDAY NIGHT. THERE IS STILL SOME DISCREPANCY IN THE STRENGTH OF THIS SYSTEM BUT ALL MODELS SHOW WIDESPREAD PRECIPITATION DEVELOPING DURING THIS TIME FRAME. THEREFORE HAVE CONTINUED THE TREND OF INCREASING THE CHANCE OF PRECIPITATION. IN ADDITION...TEMPERATURES ARE EXPECTED TO COOL OFF BACK BELOW NORMAL FOR THIS TIME OF YEAR...LASTING IN TO SUNDAY. BEYOND SUNDAY...FORECAST MODELS ARE HAVING A DIFFICULT TIME WITH THE EUROPEAN MODEL SHOWING A RIDGE OF HIGH PRESSURE VERSUS THE GFS WHICH IS SHOWING CONTINUED MOIST AND UNSETTLED WEATHER CONDITIONS. HAVE LEFT TEMPERATURES AND CHANCES OF PRECIPITATION NEAR NORMAL DURING THIS TIME FRAME DUE TO THE UNCERTAINTY. && .AVIATION...PERSISTENT VALLEY RAIN AND MOUNTAIN SNOW WILL BEGIN THIS AFTERNOON AND CONTINUE FOR AT LEAST THE NEXT 24 HOURS IF NOT LONGER. SOME REDUCTION IN VISIBILITIES MAY OCCUR IN AREAS OF HEAVIER PRECIPITATION...HOWEVER LOWERED CLOUD DECKS WILL LIKELY OCCUR AT ALL TERMINALS BY THIS AFTERNOON. EXPECT THESE CONDITIONS TO PERSIST FOR THE NEXT SEVERAL DAYS DUE TO A STRONG UPPER LEVEL JET AND HEALTHY MOISTURE FEED HELPING TO GENERATE PERSISTENT PRECIPITATION. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...ALLEGRETTO LONG TERM....PALLISTER AVIATION...ALLEGRETTO
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:10 PM MDT | Wind Advisory | MSO | Deer Lodge, Granite, Missoula, Powell, Ravalli, Silver Bow | 51 hr |
Nearby
Lake Wind Advisories in Montana, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.